Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 334, NWS Birmingham, AL

June 29, 20084 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 29, 2008, 2:27 PM CDT for 4 counties in Alabama. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2008, 2:27 PM CDT (19:27 UTC)
Expired
Jun 29, 2008, 3:15 PM CDT
In force
48 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Greene County, AL, Hale County, AL, Pickens County, AL, Sumter County, AL

The radar

The Birmingham radar (KBMX), 107 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 2:59 PM CDTTSTM WND DMGEutaw, ALTREES DOWN AT THE INTERSECTION OF HIGHWAY 11 AND CHOCTAW ROAD IN EUTAW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 10:47 AM CDTSevere Thunderstorm WatchSPC7 hr
Jun 29, 1:43 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 670 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
670 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
-60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 291927
SVRBMX
ALC063-065-107-119-292015-
/O.NEW.KBMX.SV.W.0334.080629T1927Z-080629T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
227 PM CDT SUN JUN 29 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF EUTAW...
  WESTERN HALE COUNTY IN WEST CENTRAL ALABAMA...
  EXTREME SOUTH CENTRAL PICKENS COUNTY IN WEST CENTRAL ALABAMA...
  NORTHEASTERN SUMTER COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF LIVINGSTON...

* UNTIL 315 PM CDT

* AT 227 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  WEST GREENE TO EPES...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTH
  OF ALICEVILLE TO LIVINGSTON...AND MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BOLIGEE BY 235 PM CDT...
  UNION...TISHABEE AND ALLISON BY 240 PM CDT...
  THORNHILL AND EUTAW BY 245 PM CDT...
  KNOXVILLE AND WALDEN QUARTERS BY 250 PM CDT...
  FORKLAND BY 255 PM CDT...
  WEDGEWORTH BY 300 PM CDT...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 600 PM CDT SUNDAY EVENING FOR SOUTHERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3306 8814 3305 8782 3303 8782 3303 8772
      3301 8771 3301 8761 3256 8773 3257 8827
TIME...MOT...LOC 1927Z 272DEG 30KT 3297 8805 3265 8814

$$
2 follow-up statements
000 
WWUS54 KBMX 291940
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
240 PM CDT SUN JUN 29 2008

ALC107-291950-
/O.CAN.KBMX.SV.W.0334.000000T0000Z-080629T2015Z/
PICKENS AL-
240 PM CDT SUN JUN 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL PICKENS
COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 600 PM CDT SUNDAY EVENING FOR SOUTHERN ALABAMA.

LAT...LON 3303 8811 3305 8782 3303 8782 3303 8772
      3301 8771 3301 8761 3256 8773 3260 8812
TIME...MOT...LOC 1940Z 272DEG 30KT 3296 8796 3264 8801

$$

ALC063-065-119-292015-
/O.CON.KBMX.SV.W.0334.000000T0000Z-080629T2015Z/
SUMTER AL-HALE AL-GREENE AL-
240 PM CDT SUN JUN 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR GREENE...WESTERN HALE AND EAST CENTRAL SUMTER COUNTIES...

AT 240 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CLINTON TO TISHABEE...OR ALONG A LINE EXTENDING FROM 10 MILES
NORTHWEST OF EUTAW TO 9 MILES EAST OF LIVINGSTON...MOVING EAST AT 34
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  UNION...THORNHILL AND INTERSTATES 20 AND 59 REST AREAS AT EUTAW BY
  245 PM CDT...
  EUTAW MUNICIPAL AIRPORT AND EUTAW BY 250 PM CDT...
  KNOXVILLE...WALDEN QUARTERS...SELDON LOCK AND DAM AND FORKLAND BY
  255 PM CDT...
  BIRDINE BY 300 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 600 PM CDT SUNDAY EVENING FOR SOUTHERN ALABAMA.

LAT...LON 3303 8811 3305 8782 3303 8782 3303 8772
      3301 8771 3301 8761 3256 8773 3260 8812
TIME...MOT...LOC 1940Z 272DEG 30KT 3296 8796 3264 8801

$$
000 
WWUS54 KBMX 292007
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
307 PM CDT SUN JUN 29 2008

ALC119-292017-
/O.CAN.KBMX.SV.W.0334.000000T0000Z-080629T2015Z/
SUMTER AL-
307 PM CDT SUN JUN 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SUMTER COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 600 PM CDT SUNDAY EVENING FOR SOUTHERN ALABAMA.

LAT...LON 3303 8782 3303 8772 3301 8771 3301 8765
      3300 8764 3299 8761 3265 8771 3264 8783
TIME...MOT...LOC 2007Z 272DEG 30KT 3295 8769 3263 8774

$$

ALC063-065-292015-
/O.CON.KBMX.SV.W.0334.000000T0000Z-080629T2015Z/
HALE AL-GREENE AL-
307 PM CDT SUN JUN 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EAST CENTRAL GREENE AND WESTERN HALE COUNTIES...

AT 304 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MOUNDVILLE AIRPORT TO 9 MILES SOUTH OF SAWYERVILLE...OR ALONG A
LINE EXTENDING FROM 13 MILES NORTHEAST OF EUTAW TO 9 MILES NORTHEAST
OF DEMOPOLIS...MOVING EAST AT 34 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 600 PM CDT SUNDAY EVENING FOR SOUTHERN ALABAMA.

LAT...LON 3303 8782 3303 8772 3301 8771 3301 8765
      3300 8764 3299 8761 3265 8771 3264 8783
TIME...MOT...LOC 2007Z 272DEG 30KT 3295 8769 3263 8774

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 12:45 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 29, 12:45 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1245 PM CDT SUN JUN 29 2008

.UPDATE...FOR AVIATION.

&&

.SHORT TERM...TODAY THROUGH MONDAY.

LOOKING AT CURRENT TREND OVER THE AREA THIS MORNING...LOW CLOUDS
DEVELOPING ACROSS MUCH OF CENTRAL ALABAMA THIS MORNING...WITH THE
TROPICAL MOISTURE IN PLACE. WILL SEE SOME ISENTROPIC LIFT THIS
MORNING PRODUCE ISOLATED AREAS OF SHOWERS AS WELL AS A FEW
THUNDERSTORMS. AS THE FRONT BEGINS TO DESCEND OUT OF WESTERN
TENNESSEE AND CLOSER TO THE AREA LATER THIS MORNING...WILL SEE MORE
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING. AS THE DAYTIME
HEATING...ALTHOUGH DAMPENED SOME BY THE CLOUDS...GETS GOING WILL SEE
NUMEROUS SHOWERS AND THUNDERSTORMS...BECOMING WIDESPREAD OVER A GOOD
PORTION OF CENTRAL ALABAMA THIS AFTERNOON. PWS STILL QUITE
HIGH...WITH MODELS INDICATING NEAR 2 INCHES AREAWIDE DURING THE
AFTERNOON. WITH THIS TROPICAL QUITE SATURATED AIRMASS...MAY HAVE
SOME TROUBLE WITH DEVELOPING THE SUMMERTIME PULSE STORMS IN REGARDS
TO HAIL. HOWEVER...A 30 TO 40 LOW LEVEL JET IS FORECAST TO MOVE INTO
CENTRAL ALABAMA THIS AFTERNOON. THIS MAY BE ENOUGH TO HELP TRIGGER A
FEW STRONG TO SEVERE THUNDERSTORMS...WITH DAMAGING WINDS THE MAIN
THREAT. LOCALIZED FLOODING MAY ALSO BE AN ISSUE TODAY...BUT NOT
ANTICIPATING A WIDESPREAD PROBLEM. MOST OF THIS ACTIVITY AGAIN
WILL BE AHEAD OF THE FRONT.

THE FRONT ITSELF WILL MOVE INTO CENTRAL ALABAMA LATE AFTERNOON AND
INTO THE EVENING. SHOULD BE ENOUGH FIRING MECHANISMS TO GENERATE
SOME ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ALONG THE FRONT
AS IT MOVES THROUGH.

BY MONDAY THE FRONT WILL BE APPROACHING THE SOUTHERN EXTENT OF
CENTRAL ALABAMA. WITH THE DAYTIME HEATING WILL SEE SCATTERED TO
NUMEROUS THUNDERSTORMS...GENERALLY SOUTH OF INTERSTATE 85. SOME OF
THESE STORMS MAY BE STRONG BUT OVERALL COVERAGE WILL BE MINIMAL.

AS FOR TEMPERATURES...BACKED OFF A LITTLE FROM WHAT MAV GUIDANCE WAS
THROWING OUT FOR THE NORTH AND WENT CLOSER TO NAM...ESPECIALLY FOR
TRENDS. THE LOW CLOUDS MAY HAVE SOME IMPACT ON TEMPERATURES AT
FIRST...BUT SHOULD HAVE A FEW HOURS IN WHICH THE TEMPERATURES WILL
INCREASE ALONG AND SOUTH OF BIRMINGHAM. AREAS IN THE NORTHWEST...MAY
SEE TEMPERATURES WARM UP LATE AFTERNOON...ONCE THE MAIN RAINS HAVE
ENDED.

16

.LONG TERM...TUESDAY THROUGH SUNDAY.
A SHARP TROUGH ALONG THE EAST COAST WILL RESULT IN NORTHERLY FLOW
ACROSS CENTRAL ALABAMA ON TUESDAY...ALTHOUGH SURFACE HIGH PRESSURE
WILL LIKELY BE THE DOMINATING FEATURE. THIS HIGH PRESSURE WILL
KEEP CONDITIONS DRY THROUGH MIDWEEK AS THE EAST COAST TROUGH
GRADUALLY DEAMPLIFIES. ON FRIDAY...SOUTHERLY FLOW AT THE SURFACE
WILL ALLOW MOISTURE TO SURGE BACK NORTHWARD AS A COLD FRONT
APPROACHES FROM THE NORTH. WOULD NOT BE SURPRISED IF THE FRONT
SLOWED A BIT...GUT WHATEVER THE TIMING GUIDANCE SUGGESTS IT WILL
LIKELY STALL ACROSS CENTRAL ALABAMA. THIS FEATURE AND ABUNDANT
MOISTURE ACROSS THE AREA COULD RESULT IN A WET WEEKEND.
TEMPERATURES WILL BE VERY CLOSE TO NORMAL TUESDAY THROUGH SUNDAY.

&&

.AVIATION...18Z TAF DISCUSSION.

VERY MOIST AND UNSTABLE CONDITIONS...ABUNDANT SUNSHINE...AND A COLD
FRONT MOVING ACROSS THE STATE TODAY WILL LEAD TO NUMEROUS SHOWER
AND THUNDERSTORM DEVELOPMENT.  ALTHOUGH MAINLY MVFR CONDITIONS WILL
OCCUR IN THE TSRA...THERE WILL BE ABUNDANT LIGHTNING STATEWIDE
THROUGH 04Z...OR FRONTAL PASSAGE...WHICHEVER COMES FIRST.  WITH
EXPECTED ABUNDANT RAINFALL...100 PERCENT RELATIVE HUMIDITY AFTER
MIDNIGHT AND WINDS BECOMING LIGHT...EXPECT WIDESPREAD IFR STRATUS
AND FOG TO DEVELOP AFTER 10Z WITH CONDITIONS IMPROVING AFTER 15Z.
STEFKOVICH

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 29, 11:35 AM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1135 AM CDT SUN JUN 29 2008

ALZ011>015-017>050-301031-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1135 AM CDT SUN JUN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM NOON TIL 9 PM.
THE GREATEST THREAT WILL BE FROM NOON TO 6 PM FOR AREAS NORTH OF
INTERSTATE 20 AND AT ANY TIME FOR AREAS SOUTH OF INTERSTATE 20. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE
WINDS NEAR OR ABOVE 60 MPH...SMALL HAIL...LOCALLY HEAVY RAINFALL UP
TO 2 INCHES IN A SHORT PERIOD OF TIME...AND DEADLY LIGHTNING.

A COLD FRONT WILL MOVE ACROSS CENTRAL ALABAMA DURING THE AFTERNOON
AND EVENING...PROVIDING THE FOCUS FOR THUNDERSTORM DEVELOPMENT.  IN
ADDITION...THE ATMOSPHERE IS VERY UNSTABLE...AND AREAS THAT RECEIVE
ABUNDANT SUNSHINE...ESPECIALLY SOUTH OF INTERSTATE 20...COULD HAVE
RAPID THUNDERSTORM DEVELOPMENT ANYTIME THROUGH 9 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
THIS AFTERNOON AND TONIGHT.

STEFKOVICH

In the hours before

Special weather statement, Jun 29, 1:15 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
115 PM CDT SUN JUN 29 2008

ALZ046-291845-
BULLOCK-
115 PM CDT SUN JUN 29 2008

...SIGNIFICANT WEATHER ALERT FOR BULLOCK COUNTY UNTIL 145 PM CDT...

AT 112 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR FRANKLIN FIELD...OR 7 MILES WEST OF UNION
SPRINGS...MOVING EAST AT 32 MPH.

WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FRANKLIN FIELD.
  UNION SPRINGS.
  ABERFOIL.
  THREE NOTCH.
  MIDWAY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jun 29, 1:29 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
129 PM CDT SUN JUN 29 2008

ALZ042-044-291915-
LOWNDES-MONTGOMERY-
129 PM CDT SUN JUN 29 2008

...SIGNIFICANT WEATHER ALERT FOR LOWNDES AND MONTGOMERY COUNTIES
UNTIL 215 PM CDT...

AT 124 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM 6 MILES NORTHWEST OF DAVENPORT...OR 7 MILES SOUTHEAST OF
HAYNEVILLE...MOVING EAST AT 34 MPH.

WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LETOHATCHEE.
  PINTLALA.
  SPRAGUE.
  RAMER.
  MEADVILLE.
  CURRYS.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

17/KLAWS
Special weather statement, Jun 29, 1:33 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
133 PM CDT SUN JUN 29 2008

ALZ045-047-291915-
LEE-MACON-
133 PM CDT SUN JUN 29 2008

...SIGNIFICANT WEATHER ALERT FOR LEE AND MACON COUNTIES UNTIL 215 PM
CDT...

AT 129 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR NOTASULGA...MOVING EAST AT 30 MPH.

WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  LOACHAPOKA.
  AUBURN.
  ROBERT G. PITTS AIRPORT.
  BEAUREGARD.
  OPELIKA.
  GRIFFEN MILL.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY
EVENING FOR SOUTHERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

17/KLAWS
Special weather statement, Jun 29, 1:51 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
151 PM CDT SUN JUN 29 2008

ALZ048-291915-
RUSSELL-
151 PM CDT SUN JUN 29 2008

...SIGNIFICANT WEATHER ALERT FOR RUSSELL COUNTY UNTIL 215 PM CDT...

AT 147 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF UCHEE TO 7
MILES NORTHEAST OF SPRING HILL...OR ALONG A LINE EXTENDING FROM 13
MILES NORTHEAST OF HURTSBORO TO 10 MILES SOUTHEAST OF HURTSBORO...
MOVING EAST AT 26 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HATCHECHUBBE.
  PARKMANVILLE.
  UCHEE CREEK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 600 PM CDT SUNDAY EVENING FOR SOUTHERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jun 29, 1:52 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
152 PM CDT SUN JUN 29 2008

ALZ046-049-050-291930-
BARBOUR-BULLOCK-PIKE-
152 PM CDT SUN JUN 29 2008

...SIGNIFICANT WEATHER ALERT FOR BARBOUR...BULLOCK AND PIKE COUNTIES
UNTIL 230 PM CDT...

AT 147 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR ANSLEY...OR 7 MILES WEST OF TROY...MOVING EAST AT
26 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ANSLEY.
  TROY MUNICIPAL AIRPORT.
  TROY.
  TROY UNIVERSITY.
  ANTIOCH.
  BANKS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY
EVENING FOR ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 600 PM CDT SUNDAY EVENING FOR SOUTHERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

17
Special weather statement, Jun 29, 2:13 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
213 PM CDT SUN JUN 29 2008

ALZ022-023-030>032-039-292000-
GREENE-HALE-MARENGO-PICKENS-SUMTER-TUSCALOOSA-
213 PM CDT SUN JUN 29 2008

...SIGNIFICANT WEATHER ALERT FOR GREENE...HALE...MARENGO...PICKENS...
SUMTER AND TUSCALOOSA COUNTIES UNTIL 300 PM CDT...

AT 213 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ALICEVILLE TO CUBA...MOVING
EAST AT 27 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WARSAW.
  SUMTERVILLE.
  WEST GREENE.
  LEWISTON.
  BENEVOLA.
  MANTUA.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 1:24 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock51 min
Jun 29, 3:05 PM CDTSevere Thunderstorm WarningBMXGreene, Hale, Tuscaloosa25 min
Jun 29, 4:39 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne51 min
Jun 29, 4:43 PM CDTSevere Thunderstorm WarningBMXAutauga, Elmore, Montgomery32 min
Jun 29, 4:49 PM CDTSevere Thunderstorm WarningBMXLowndes, Montgomery41 min
Jun 29, 5:10 PM CDTSevere Thunderstorm WarningBMXBullock, Elmore, Macon, Montgomery, Pike50 min
Jun 29, 5:26 PM CDTSevere Thunderstorm WarningBMXClay, Talladega49 min
Jun 29, 5:29 PM CDTSevere Thunderstorm WarningBMXRandolph46 min
Jun 29, 5:52 PM CDTSevere Thunderstorm WarningBMXChambers, Clay, Lee, Macon, Randolph, Russell and 1 more53 min
Jun 29, 5:54 PM CDTSevere Thunderstorm WarningBMXClay, Randolph51 min
Jun 29, 6:40 PM CDTSevere Thunderstorm WarningBMXChambers, Randolph, Tallapoosa34 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.